MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN MEDICAL PRODUCTS EMPRINT; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CA15L1
Medical Device Problem Codes Device Damaged Prior to Use (2284); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the shaft was broken.The evaluation found that the broken shaft is consistent with an external force on the shaft.It was reported that the device broke prior to use.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: do not apply excessive lateral or rotational force during insertion or extraction of the antenna.Doing so may lead to breakage of the antenna and injury to the patient or user.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre-operatively, upon unboxing, it was discovered that the serum line was detached from the device.The device was replaced prior to the patient being anesthesized.There was no patient involvement.Medtronic initial investigation found that the shaft was broken.The outer part of the shaft separated from the inner part.The broken piece was returned.

Brand Name
EMPRINT
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
MDR Report Key11602275
Report Number3006451981-2021-00048
Device Sequence Number14275540
Product Code NEY
UDI-Device Identifier10884521189539
UDI-Public10884521189539
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K133821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2019
Device Model NumberCA15L1
Device Catalogue NumberCA15L1
Device Lot NumberS7KG030X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2021
Initial Report FDA Received Date04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1